The Lupus Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
41 Posts
Discussion Starter · #1 ·
My first appt, with the reumaltologist is not untill the end of april, I have been in bed sick, for around 2 weeks, alot of joint pain, which i have had, I just started getting the white, numb fingers in the cold around 2 months ago, I have all my blood work to bring too the doc, which is pointing towards, some kind of connective tissue disease. At this very moment, my chest, is breaking out in a rash, it is kind a blue around the top, and the rash is spreading towards my jaw, I don't know If i should go to the er, the rash is scaring me....is this an emergency, should I go and get prednisone or something?

Thank You too everyone here..
Connie
 

·
Registered
Joined
·
368 Posts
:sad:Connie, this would scare me,too! Do you have chest pain or trouble breathing? If so, I would go to ER. Otherwise, do you have a gp you can go to? Cathy
 

·
Registered
Joined
·
41 Posts
Discussion Starter · #3 ·
Opinion

Thanks for responding, no I am not having any trouble breathing or any chest pain, I have been having new symptoms, it seems every day. The only thing I feel is alot of joint pain, and this rash appeared tonight.
Thanks,
Connie
 

·
Registered
Joined
·
7,800 Posts
Hi Connie,

I agree that such things are scary but rashes are pretty common things especially if auto-immune diseases are suspected.

Personally, I would avoid ER but that's because they tend to be pretty useless for such things (in my experience anyway). I am lucky to have a good GP - could you not get in and see your GP? I mean, it does need seeing by someone. Also, get someone to take a photo of it for you so that you can show it to the rheumy. These things are notorious for disappearing just the day you get to go and see the doc.

I doubt very much that prednisolone would do much for the rash (though it might for the excessive joint pain you seem to have) but your GP would be able to prescribe you a short course of pred if need be. You may find that an anti-histamine could help calm the rash, depending on what kind of rash it is.

hope that helps a little,
Katharine
 

·
Registered
Joined
·
5,267 Posts
I would call your gp first and see if they can get you in there. I also suggest that you take a pic of this rash while it is present now and may be helpful in the future if the rash is not present. The best thing would be to get in with a dermatologist if you can do that rather quickly. I hate the ER and always find what I seem to think "unexperienced doctors" at least here where I live. I suppose they are good for emergencies like breaking a bone or something but when it comes to other things - NOT

But when your gp is unavailable and no other options, ER is the place to go.

Good luck and let us know what happens.
 

·
Registered
Joined
·
1,110 Posts
Might be worth checking the side-effects in your drug packets to see if the rash could be a side-effect too.

Where do you live, Connie?
 

·
Registered
Joined
·
41 Posts
Discussion Starter · #7 ·
Side effect

Hello,
I am not on any meds for any of these symptoms, I am on synthroid which I have been on, and zoloft. Besides my chest area, I am also getting what looks to be a butterfly rash, the bridge of my nose is red, and under one eye is a little swollen....I am from Nj, how about you?

Thanks,
Connie
 

·
Registered
Joined
·
1,110 Posts
Hi Connie

I'm from Lancashire, England. I asked in case you had a 'minor injuries' casualty dept. that you could pop into to ask if you should be worried about your rash.

I get flushed cheeks and bridge of the nose when i'm flaring and if i get over tired. I have had a rash in the v of my chest up to my neck and jaw for some time. It has got worse as I have got older. It is a very fine close together rash, but from a distance it looks a bit like lots and lots of tiny thread veins. Thought it was to do with aging, but when i'm flaring it flushes really red. I also get what look like hives within the fine rashed area, but unlike hives, they are not particularly itchy.

For me this is just an ugly symptom rather than a problem. It sort of confirms a flare to me, but your rash could be different, so taking pictures or getting somebody to have alook is a good idea.

If your medication has not changed, your breathing is ok, and you are not running a high temperature you should be ok. Just don't forget to mention it if it settles down before you see a doctor.

Interestingly, when my rash is visible (today) my skin does feel warmer than usual, but i rarely have a high temperature. So today = flushed, rash, aches, flu like symptoms without a runny nose = time for me to go to bed.

This is my first (mild bout) since around Christmas, but a bit self-inflicted because. i was feeling so well after waiting months for the plaquenil tablets to have an effect on my SLE / Hughes / Sogrens symptoms that i have gone and over done it a bit.

I really have learned to rest A LOT more than I used to, and if I do not i tend to come a cropper.

I hope you get some proper answers soon. It is really important to be gentle with yourself whilst maintaining a little gentle exercise so you don't get stiff as well as achy or all h--- can break loose in terms of 'knock on' pains. Because pain is so mentally and physically tiring it is a good idea not to get too blaze about analgesia. That is - if you need it - take it ... regularly!

I am afraid I am still learning myself Connie, (I do not recognise your medication) but i sympathise with your uncertainty becasue it is a worrying time when you are not sure what is going on.

All the best.

:love:
 
1 - 8 of 8 Posts
Top